Q. I feel ill and sleepy at daytime. Is this a side effect of Veniz XR?

Answered by
Dr. Bharat Udey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 08, 2019

Hi doctor,

I am a 22-year-old male. I have a problem. When I sleep at daytime, I feel ill and sweaty the whole day. When I am not sleeping, I feel better. I want to know about this problem. I am taking Veniz XR for the past six years. Does it cause any side effect? How can I wean off this antidepressant medicine?

#

Hi,

Welcome to icliniq.com.

Yes, excessive sweating can be caused due to Veniz XR (Venlafaxine). Sweating is the most common side effect of Veniz XR. Daytime sleepiness itself is a separate side effect. Veniz XR causes drowsiness and excessive yawning. As you have been taking Veniz XR for the past six years, so it is more likely to result in side effects. These side effects are caused by autonomic activation.

This medication can be weaned off successfully. However, it requires gradual tapering. I can assist you in weaning off this medication. Kindly say some details about the condition for which it is taken. Please tell about your current status of illness, and current symptoms you have. Please tell about the number of relapses you had while taking this medicine. Please explain about the current dose. Please say about the previous attempts of weaning it and the difficulties faced while weaning it.


Thank you doctor,

Currently, I do not have any symptoms. I had a difficulty and a side effect when I weaned it. Now, I am taking 150 mg and 75 mg at night. I have directly removed 75 mg from my dose. From that, I started having a side effect of it. Please suggest.

#

Hi,

Welcome back to icliniq.com.

It is good to know that you are currently asymptomatic. You had developed side effects when you tried to wean it. Before planning for tapering it, it is necessary to understand that sudden stoppage of a high dose of Veniz will result in the development of withdrawal symptoms. So it is always advisable to gradually taper off the drug in small increments over an extended period.

Please provide the details about the previous symptoms. Please explain about the reason for taking Veniz. Please tell about the total duration as you have been asymptomatic to this medication. It is necessary to know all these details so that a successful weaning plan can be made for you, which would not result in any relapse.

Thank you doctor,

The doctor prescribed me Veniz for having nervousness. I am trying to wean it off. Please help.

#

Hi,

Welcome back to icliniq.com.

As you have been asymptomatic for a year, then we can wean it off gradually with high success. Tapering can be done slowly over a period of four to six weeks. In the first week, reduce the dose to 225 mg. In the second week, reduce the dose to 187.5 mg. In the third week, reduce it to 150 mg. In the fourth week, reduce it to 112.5 mg. In the fifth week, reduce it to 75 mg, and in the sixth week, reduce it to 37.5 mg. After taking it for a week, try to stop taking it completely.

If you develop withdrawal symptoms at any stage, then the duration needs to be extended for one week at that dose. So, the body can adjust to the change. If the problem persists, then tapering would precipitate the relapse. Then the dose is needed to be increased, and it has to be continued for a longer duration.


Was this answer helpful?

 | 


Related Questions:
Can I take antidepressants only when needed and not continuously?

.. not mentioned the severity of your depression. If you have the first episode of depression. and you were stable on medication for more than six months then you can try to stop the medication. But if you have again depression then you need to take...   Read full

What medicines can be taken for excessive sweating and light headache?

.. takes 14 days to resolve. Please take full doses of drugs and do not leave it incomplete.  I suggest you take tablet Ceftum (Cefuroxime) 500 mg twice a day for three days and tablet Azee (Azithromycin) 500 mg once a day for three days and tablet...   Read full

Will 5-HTPn help to increase serotonin level? Suffering from sleeping problem, depression and anxieties.

Hello doctor, How do I stay free from bad breath?   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.